# SDR AWXA0000122

- Difficulty date: March 13, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N187AW
- Make and model: Boeing 737277
- Aircraft serial: 22654
- Engine: Pwa JT8D15
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT8DH15
- Condition: Failed
- Location: Nr 1
- Part time: 46,284 hours
- Stage of operation: CL
- Nature of condition: A, J
- Precautionary procedure: A

## Discrepancy

AIR TURNBACK, NR 1 ENG POSSIBLE FIRE/FLAMES.  RETURNED TO PHX.  LITE AIRCRAFT REPORTED TO TOWER, LT ENGINE WAS EMITTING FLAMES.  ENGINE GAUGES SHOWED NO ABNORMAL READINGS, COCKPIT WAS NORMAL FOR LANDING.  RAN BOTH ENGINES AT ALL POWER SETTINGS INCL TAKEOFF PWR, ALL INSTRUMENTS WERE NORMAL.  GROUND OBSERVER REPORTS NO LEAKS OR ABNORMALITIES.  RETURNED TO SERVICE.  NONE PRIOR TO INITIAL EVENT.  HOWEVER, F/A REPORTED ON NEXT FLIGHT LT ENG PRODUCED BRIGHT ORANGE FLAMES COMING FROM BOTTOM OF THRUST REVERSER.  C/W JT8D FUEL NOZZLE INSP, BORESCOPE OF 1-9 COMBUSTION CANS, BORESCOPE HPT NOZZLE AND NR 4 HPT, NO DEFECT NOTED.
